Alert archive / Florida / Red Flag Warnings in 2010
Red Flag Warning 14, NWS Mobile, AL
NWS Mobile, AL issued this red flag warning at Feb 9, 2010, 6:41 AM EST. It took effect at Feb 10, 2010, 12:00 PM EST. It was in force for 7 hr. No storm report in the archive falls inside the area while it was in force.
The area
The counties it named.
The facts
- Issued
- Feb 9, 2010, 6:41 AM EST (11:41 UTC)
- In effect from
- Feb 10, 2010, 12:00 PM EST
- Expired
- Feb 10, 2010, 7:00 PM EST
- In force
- 7 hr
- Issued by
- NWS Mobile, AL
The text
As transmitted, in the capitals the NWS used until 2016.
894 WWUS84 KMOB 091141 RFWMOB URGENT - FIRE WEATHER MESSAGE NATIONAL WEATHER SERVICE MOBILE AL 541 AM CST TUE FEB 9 2010 ...A RED FLAG WARNING WILL BE IN EFFECT FROM 11 AM TO 6 PM CST WEDNESDAY FOR A SUSTAINED PERIOD OF LOW SURFACE HUMIDITY OVER THE WEST FLORIDA PANHANDLE... .DRY AIR WILL MOVE INTO THE AREA ON WEDNESDAY FOLLOWING TODAY'S RAIN. LOWEST AFTERNOON HUMIDITY ON WEDNESDAY EXPECTED TO BE AROUND 25 PERCENT WITH A 20 FOOT NORTHWEST WIND OF 10 TO 15 MPH. FLZ001>006-092100- /O.UPG.KMOB.FW.A.0015.100210T1700Z-100210T2300Z/ /O.NEW.KMOB.FW.W.0014.100210T1700Z-100211T0000Z/ INLAND ESCAMBIA-COASTAL ESCAMBIA-INLAND SANTA ROSA- COASTAL SANTA ROSA-INLAND OKALOOSA-COASTAL OKALOOSA- 541 AM CST TUE FEB 9 2010 ...RED FLAG WARNING IN EFFECT FROM 11 AM TO 6 PM CST WEDNESDAY... THE NATIONAL WEATHER SERVICE IN MOBILE HAS ISSUED A RED FLAG WARNING...WHICH IS IN EFFECT FROM 11 AM TO 6 PM CST WEDNESDAY. THE FIRE WEATHER WATCH IS NO LONGER IN EFFECT. LOWEST AFTERNOON HUMIDITY ON WEDNESDAY EXPECTED TO BE AROUND 25 PERCENT ACROSS THE WEST FLORIDA PANHANDLE WITH A MODERATE NORTHWEST WIND. PRECAUTIONARY/PREPAREDNESS ACTIONS... A RED FLAG WARNING MEANS THAT CRITICAL FIRE WEATHER CONDITIONS ARE EITHER OCCURRING NOW...OR WILL SHORTLY. A COMBINATION OF LOW RELATIVE HUMIDITY AND DRY GRASSES WILL CREATE RAPID FIRE GROWTH POTENTIAL. && $$
1 follow-up statement
556 WWUS84 KMOB 101154 RFWMOB URGENT - FIRE WEATHER MESSAGE NATIONAL WEATHER SERVICE MOBILE AL 554 AM CST WED FEB 10 2010 ...A RED FLAG WARNING REMAINS IN EFFECT FROM 11 AM TO 6 PM CST TODAY FOR A SUSTAINED PERIOD OF CRITICALLY LOW DAYTIME HUMIDITY OVER THE WESTERN FLORIDA PANHANDLE... .HIGH PRESSURE BUILDING INTO THE DEEP SOUTH BRINGS MUCH DRIER CONDITIONS TO THE GULF COAST TODAY AND AN INCREASED RISK OF FIRE DANGER. FLZ001>006-110000- /O.CON.KMOB.FW.W.0014.100210T1700Z-100211T0000Z/ INLAND ESCAMBIA-COASTAL ESCAMBIA-INLAND SANTA ROSA- COASTAL SANTA ROSA-INLAND OKALOOSA-COASTAL OKALOOSA- 554 AM CST WED FEB 10 2010 ...RED FLAG WARNING REMAINS IN EFFECT FROM 11 AM THIS MORNING TO 6 PM CST THIS EVENING... A RED FLAG WARNING REMAINS IN EFFECT FROM 11 AM THIS MORNING TO 6 PM CST THIS EVENING. LOWEST DAYTIME HUMIDITY TODAY IS FORECAST TO DIP TO AROUND 25 PERCENT OVER THE INLAND WESTERN FLORIDA COASTAL COUNTIES FOR SEVERAL HOURS. OVER THE COASTAL ZONES...SOUTH OF INTERSTATE 10...LOWEST HUMIDITY FROM 25 TO 30 PERCENT IS EXPECTED. PRECAUTIONARY/PREPAREDNESS ACTIONS... A RED FLAG WARNING MEANS THAT CRITICAL FIRE WEATHER CONDITIONS ARE EITHER OCCURRING NOW...OR WILL SHORTLY. A COMBINATION OF LOW RELATIVE HUMIDITY AND DRY GRASSES WILL CREATE RAPID FIRE GROWTH POTENTIAL. && $$
What forecasters said that day
The local office's own words before this red flag warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Mobile, AL wrote its last area forecast discussion before this red flag warning went out at Feb 9, 5:10 AM EST, 1 hour 31 minutes earlier.
Area forecast discussion, Feb 9, 5:10 AM EST, 1 hour 31 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE MOBILE AL
410 AM CST TUE FEB 9 2010
.SHORT TERM...AN ANALYSIS OF THE 09.06Z SURFACE
FEATURES SHOW FRONTAL SURFACE WAVE OVER THE LOWER MISSISSIPPI RIVER
DELTA WITH FRONT MAKING GOOD STEADY EASTWARD PROGRESS THROUGH
LOUISIANA AND ACROSS THE NORTHWEST GULF. TIMING MOVEMENT OF THE
PRECIPITATION SHIELD AHEAD OF THIS SYSTEM WILL BE THE FIRST ORDER OF
WEATHER BUSINESS THIS MORNING. USING AREA RADARS AND A LINEAR
FORWARD MOTION EXTRAPOLATION OF THE BACK EDGE OF THE RAIN SUGGESTS
THAT THE BULK OF THE RAIN WILL BE MOVING INTO AND QUICKLY EASTWARD
ACROSS SOUTHWEST ALABAMA AND THE FLORIDA PANHANDLE BETWEEN SUNRISE
AND LATE MORNING. CONSIDERING RADAR TRENDS...WE PAINT THE HIGHEST
(CATEGORICAL) POPS OVER THE EASTERN HALF OF THE FORECAST AREA THIS
MORNING. MAYBE SOME LINGERING POST FRONTAL RAINS OVER THE EASTERN
HALF EARLY THIS AFTERNOON BEFORE ENDING. WILL BE TRENDING COLDER AS
WELL. IT APPEARS DAYTIME HIGHS WILL BE OCCURRING BEFORE THE NOON
HOUR WITH TEMPERATURES LOWERING DURING THE COURSE OF THE AFTERNOON.
AS THE FRONT DEPARTS...NORTHWEST WINDS SET UP AND ARE FORECAST TO
INCREASE TO 15 TO 25 MPH WITH LOCALLY HIGHER GUSTS THROUGH THE DAY.
UPSTREAM...FORECASTERS SEE A STRONG ARCTIC HIGH PRESSURE SYSTEM OVER
THE SOUTHERN PLAINS CAUSING TEMPERATURES TO PLUNGE. STRONG COLD AIR
ADVECTION IS IN THE CARDS TONIGHT AS THE HIGH NOSES EASTWARD INTO
THE DEEP SOUTH. OVERNIGHT LOWS ARE FORECAST TO SINK INTO THE MID
20S OVER MUCH OF THE REGION...EXCEPT NEAR THE COAST WHERE READINGS
LOOK TO BE IN THE LOWER 30S. BRISK CONDITIONS WITH NORTH/NORTHWEST
WINDS 15 TO 25 MPH LOOK TO CONTINUE NEAR THE BEACHES TONIGHT AS
STRONG COLD AIR ADVECTION SETS UP A STRONG SURFACE THERMAL GRADIENT
BETWEEN THE LAND/SEA INTERFACE. /10
WEDNESDAY THROUGH THURSDAY NIGHT...A DRY AND COOL DAY ON WEDNESDAY
AFTER A MORNING START WITH TEMPERATURES AT OR JUST BELOW FREEZING. A
SURFACE HIGH OVER THE SOUTHERN PLAINS WILL BE SQUEEZED OFF TO THE
NORTH AS A MID LEVEL TROUGH DEVELOPS SOUTH INTO TEXAS AND DEVELOPS
THE NEXT GULF LOW. THE MODELS HAVE THIS LOW MOVING EAST ACROSS THE
NORTH CENTRAL GULF OF MEXICO WITH THE HEAVIER RAIN STAYING WELL
SOUTH OF THE COAST. THE SOUTHERN TRACK WILL ALLOW MORE COLD AIR TO
BE PULLED INTO THE REGION WHICH WILL MAKE FOR AN INTERESTING
FORECAST FOR LATE WEEK. WILL BE A MIX OF RAIN...SLEET AND SNOW
ACROSS THE AREA THURSDAY NIGHT INTO FRIDAY MORNING. MOST OF THE
BETTER MOISTURE WILL BE OVER THE WARMER GULF OF MEXICO AND ANY
ACCUMULATION SHOULD BE LIGHT AND OVER THE NORTHERN AREAS WHERE
TEMPERATURES WILL BE COLDER. STILL...THICKNESS VALUES ARE CRITICAL
FOR PRECIPITATION TYPE AND A JUST FEW DEGREES AND A MORE OR LESS
MOISTURE IN THE CRYSTAL GROWTH ZONE CAN MAKE OR BREAK A FORECAST.
WILL START OUT THURSDAY AFTERNOON WITH A CHANCE OF LIGHT RAIN ALL
ZONES EXCEPT A SLEET/RAIN MIX OVER THE NORTHWEST WHERE DRY AIR MAY
ALLOW ENOUGH COOLING FOR SLEET...REST OF AREA MORE THAN LIKELY JUST
SEEING SPRINKLES. BY LATE AFTERNOON THE NORTHERN ZONES MAY HAVE
COOLED ENOUGH FOR A LIGHT RAIN/SLEET OR RAIN/SNOW MIX WITH
TEMPERATURES DROPPING INTO TO NEAR 40. THURSDAY NIGHT THE MIX WILL
SPREAD SOUTH TO THE COAST WITH THE POSSIBILITY BEING ALL SNOW TO THE
NORTH. TOO EARLY FOR ANY ACCUMULATION STATEMENT IN THE ZONES BUT
WOULD NOT BE SURPRISED TO SEE SOME LIGHT ACCUMULATIONS OVER THE
NORTHERN AREAS. THURSDAY HIGH TEMPERATURES WILL LIKELY OCCUR BY LATE
MORNING. /11
.LONG TERM...(FRIDAY THROUGH MONDAY)FRIDAY STARTS OUT WITH THE GULF
LOW A FEW HUNDRED MILES SOUTH OF MOBILE AND MOVING EAST WITH A MIX
OF PRECIPITATION TYPES ACROSS THE FORECAST AREA. BY AFTERNOON EXPECT
THE TEMPERATURES TO WARM ENOUGH ALOFT THAT IT WILL ALL CHANGE TO A
LIGHT RAIN BEFORE ENDING FRIDAY EVENING. SATURDAY MORNING LOWS AT OR
BELOW FREEZING AGAIN WITH UPPER 20S IN THE COLDER SPOTS. PARTLY
CLOUDY BUT STILL ON THE COOL SIDE OVER THE WEEKEND AS SURFACE HIGH
PRESSURE MOVES EAST ACROSS THE FORECAST AREA. A WEAK FRONTAL SYSTEM
MOVING ACROSS THE AREA LATE IN THE WEEKEND WILL BRING ANOTHER CHANCE
OF RAIN TO THE AREA LATE SUNDAY INTO MONDAY MORNING. /11
ENDED
&&
.MARINE...FORECAST REMAINS ON TRACK WITH STRONG OFFSHORE FLOW AND
BUILDING SEAS SETTING UP OVER THE COASTAL WATERS TODAY WITH THESE
CONDITIONS TO PERSIST INTO WEDNESDAY MORNING. LATEST GRIDDED
FORECAST OF WINDS/SEAS SUGGEST EXTENDING THE ADVISORY FOR THE AL/WRN
FLORIDA OPEN GULF WATERS TO NOON WEDNESDAY. WINDS DECREASE AND SEAS
BEGIN TO SUBSIDE THROUGH THE AFTERNOON WEDNESDAY. HIGH PRESSURE
REMAINS IN CONTROL OVER THE DEEP SOUTH MID WEEK...WHILE A LOW
PRESSURE SYSTEM IS PROGGED TO TRACK EASTWARD ACROSS THE MID GULF
LATE THURSDAY INTO FRIDAY. NORTHEAST FLOW RESPONDS BY INCREASING
LATE THURSDAY AND FRIDAY AS THE LOW INTERACTS WITH THE HIGH TO THE
NORTH. SEAS BUILD LATE IN THE WEEK. THERE IS ALSO POTENTIAL OF A
WINTRY MIX OF PRECIPITATION FOR MOBILE BAY AND THE NEAR SHORE WATERS
THURSDAY NIGHT AND FRIDAY MORNING. NORTHERLY WINDS DECREASE AND SEAS
SUBSIDE LATE SATURDAY. /10
&&
.FIRE WEATHER...A RED FLAG WARNING WILL BE POSTED FOR THE WEST
FLORIDA PANHANDLE FOR WEDNESDAY...THURSDAY WILL BE CLOSE TO
GUIDELINES BUT WILL WAIT AND SEE HOW MUCH MOISTURE RETURNS BEFORE
PUTTING UP A WATCH OR WARNING FOR THURSDAY. /11
&&
.PRELIMINARY POINT TEMPS/POPS...
MOBILE 54 26 52 29 / 50 00 00 10
PENSACOLA 58 30 54 32 / 80 00 00 05
DESTIN 59 33 53 34 / 80 00 00 05
EVERGREEN 53 25 52 26 / 80 00 00 05
WAYNESBORO 51 25 50 26 / 50 00 00 05
CAMDEN 51 25 49 26 / 80 00 00 10
CRESTVIEW 57 26 53 25 / 80 00 00 05
&&
.MOB WATCHES/WARNINGS/ADVISORIES...
AL...NONE.
FL...RED FLAG WARNING FROM 11 AM WEDNESDAY TO 6 PM WEDNESDAY FOR THE
FOLLOWING ZONES: COASTAL ESCAMBIA...COASTAL OKALOOSA...
COASTAL SANTA ROSA...INLAND ESCAMBIA...INLAND OKALOOSA...
AND INLAND SANTA ROSA.
MS...NONE.
GM...SMALL CRAFT ADVISORY UNTIL 6 AM WEDNESDAY FOR THE
FOLLOWING ZONES:MOBILE BAY.
SMALL CRAFT ADVISORY UNTIL NOON WEDNESDAY FOR THE FOLLOWING
ZONES: COASTAL WATERS FROM DESTIN TO PENSACOLA FL OUT 20
NM...COASTAL WATERS FROM PENSACOLA FL TO PASCAGOULA MS OUT
20 NM...WATERS FROM DESTIN TO PENSACOLA FL FROM 20 TO 60
NM...AND WATERS FROM PENSACOLA FL TO PASCAGOULA MS FROM 20
TO 60 NM.
&&Hazardous weather outlook, Feb 9, 6:20 AM EST, 21 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE MOBILE AL 520 AM CST TUE FEB 9 2010 ALZ051>064-FLZ001>006-GMZ630-650-655-670-675-MSZ067-075-076-078- 079-101200- CHOCTAW-WASHINGTON-CLARKE-WILCOX-MONROE-CONECUH-BUTLER-CRENSHAW- ESCAMBIA-COVINGTON-UPPER MOBILE-UPPER BALDWIN-LOWER MOBILE- LOWER BALDWIN-INLAND ESCAMBIA-COASTAL ESCAMBIA-INLAND SANTA ROSA- COASTAL SANTA ROSA-INLAND OKALOOSA-COASTAL OKALOOSA-MOBILE BAY- COASTAL WATERS FROM PENSACOLA FL TO PASCAGOULA MS OUT 20 NM- COASTAL WATERS FROM DESTIN TO PENSACOLA FL OUT 20 NM- WATERS FROM PENSACOLA FL TO PASCAGOULA MS FROM 20 TO 60 NM- WATERS FROM DESTIN TO PENSACOLA FL FROM 20 TO 60 NM-WAYNE-PERRY- GREENE-STONE-GEORGE- 520 AM CST TUE FEB 9 2010 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF SOUTH CENTRAL ALABAMA...SOUTHWEST ALABAMA...THE COASTAL WATERS OF ALABAMA AND NORTHWEST FLORIDA...NORTHWEST FLORIDA AND SOUTHEAST MISSISSIPPI. .DAY ONE...TODAY AND TONIGHT SEVERAL RIVERS WILL REMAIN IN ACTION OR FLOOD STAGE. PLEASE REFER TO THE LATEST RIVER FORECASTS FOR MORE SPECIFIC INFORMATION ON RIVERS IN YOUR AREA. AS A STRONG COLD FRONT MOVES EASTWARD ACROSS THE REGION...SHOWERS AND POTENTIALLY A FEW THUNDERSTORMS WILL ALSO SPREAD EASTWARD THIS MORNING OVER SOUTHWEST ALABAMA AND THE WESTERN FLORIDA PANHANDLE. RAINS WILL BE ENDING INTO THE AFTERNOON. FOLLOWING THE FRONTAL PASSAGE...NORTHWEST WINDS WILL INCREASE WITH OCCASIONAL GUSTS POSSIBLY NEAR 30 MPH. OVER THE MARINE AREA...STRONG OFFSHORE FLOW AND HIGH SEAS ARE FORECAST THROUGH TONIGHT. SEE THE LATEST MARINE WEATHER MESSAGES FOR MORE SPECIFIC INFORMATION ON WINDS AND SEAS. OVERNIGHT LOWS ARE FORECAST TO PLUNGE INTO THE MID 20S OVER MUCH OF THE INTERIOR. THESE TEMPERATURES COULD BE DETRIMENTAL TO OUTDOOR TENDER VEGETATION. THE LOW TEMPERATURES COMBINED WITH THE FORECAST WINDS WILL MAKE IT FEEL EVEN COLDER...WITH WIND CHILLS DIPPING DOWN INTO THE MID TEENS. THE DURATION OF THE FORECAST LOW TEMPERATURES...IN THE MID 20S...DOES NOT APPEAR LONG ENOUGH TO SUPPORT A HARD FREEZE WARNING AT THIS TIME. CONDITIONS WILL CONTINUE TO BE MONITORED. .DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY LOW TEMPERATURES INTO THE MID 20S IS EXPECTED AGAIN THURSDAY MORNING. THE LATEST COMPUTER WEATHER MODEL GUIDANCE BRINGS A SURFACE LOW FROM THE WESTERN GULF TO A FEW HUNDRED MILES SOUTH OF MOBILE LATE THURSDAY INTO FRIDAY. THE TRACK OF THE LOW ALLOWS COLDER AIR TO BE PULLED FURTHER SOUTHWARD...WHICH COMBINED WITH INCREASED MOISTURE...SETS THE STAGE FOR AN INTERESTING FORECAST WITH REGARD TO WINTER WEATHER FOR THE DEEP SOUTH. THE LATEST FORECAST CALLS FOR THE POTENTIAL OF A RAIN...SLEET OR RAIN...SNOW MIX IN THE NORTHERN ZONES THURSDAY AFTERNOON. THURSDAY NIGHT...THE WINTRY MIX LOOKS TO SPREAD SOUTHWARD TO THE COAST WITH THE POSSIBILITY BEING ALL SNOW TO THE NORTH. TOO EARLY FOR ANY ACCUMULATION STATEMENT...BUT WOULD NOT BE SURPRISED TO SEE SOME LIGHT ACCUMULATIONS OVER THE NORTHERN AREAS THURSDAY NIGHT. HAZARDOUS DRIVING CONDITIONS COULD BECOME LIKELY...ESPECIALLY ALONG OVERPASSES. THE POTENTIAL OF WINTRY WEATHER CONTINUES FRIDAY MORNING...POSSIBLY AS FAR SOUTH AS MOBILE BAY AND JUST OFFSHORE...BEFORE A CHANGE OVER TO ALL LIQUID BY FRIDAY AFTERNOON. ALTHOUGH PRECIPITATION WILL BE ENDING LATER IN THE DAY FRIDAY...SUBFREEZING LOW TEMPERATURES FRIDAY NIGHT SUGGESTS THAT LINGERING MOISTURE ON ROADS AND OVERPASSES WILL REFREEZE...CREATING SLICK SPOTS AND HAZARDOUS DRIVING CONDITIONS. NO HAZARDOUS WEATHER IS ANTICIPATED SUNDAY AND MONDAY. .SPOTTER INFORMATION STATEMENT... ACTIVATION OF STORM SPOTTERS AND EMERGENCY MANAGEMENT OFFICIALS FOR SEVERE WEATHER WILL NOT BE REQUIRED THROUGH TONIGHT.
Nearby
Red Flag Warnings in Florida, 2010Every red flag warning in 2010
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text.